MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 18IN 5-0 S/A P-2 PRM; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 18IN 5-0 S/A P-2 PRM; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J503G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was the initial procedure? what is the procedure date & event day? what was used to complete the procedure? a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date in 2021 and suture was used.During the procedure, the needle and the suture separated.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 12/21/2021.H3 investigational summary: one opened overwrap packet, an empty opened foil and a dispensed suture of product code j503g were returned to ethicon inc for analysis.During the visual inspection of the product, the needle was not received for evaluation in order to determine the assignable cause.The suture was examined under visual inspection and present body fluids and the extreme was noted to be cut.This condition appears to be caused by a sharp edge instrument.The extreme of the swage area was noted to be without tipping mark due to open filaments observed during the assessment.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.The condition of the sample received indicates improper handling of the device.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional information was requested, and the following was obtained: what was the initial procedure? unknown.What is the procedure date & event day? unknown.What was used to complete the procedure? unknown.Device return follow up.Received return product from customer on 05 nov 2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VCL CT BRD UD 18IN 5-0 S/A P-2 PRM
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12861313
Report Number2210968-2021-11940
Device Sequence Number4351583
Product Code GAM
UDI-Device Identifier10705031040717
UDI-Public10705031040717
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberJ503G
Device Catalogue NumberJ503G
Device Lot NumberRCMHAH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2021
Supplement Date Received by Manufacturer11/29/2021
Initial Report FDA Received Date11/23/2021
Supplement Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown